MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FUSION EXTRACTION BALLOON WITH MULTIPLE SIZING; BILIARY CATHETER FOR STONE REMOVAL; ALSO FOR IRRIGATION AND CONTRAST INJECTION

WILSON-COOK MEDICAL INC FUSION EXTRACTION BALLOON WITH MULTIPLE SIZING; BILIARY CATHETER FOR STONE REMOVAL; ALSO FOR IRRIGATION AND CONTRAST INJECTION
Model Number G31537
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a complete investigation could not be conducted because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The information provided indicates the balloon was inflated prior to use and inflated properly.This means the balloon was intact and functioning properly prior to advancement down the endoscope accessory channel.The instructions for use (ifu) states, "once the balloon is endoscopically visualized in the duodenum, turn the stopcock to the open position and deflate the balloon." prior to distribution, all fusion extraction balloon with multiple sizing are subjected to a visual and functional test to ensure device integrity.The functional test includes an air inflation test to ensure proper balloon function.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment, no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography in the common bile duct, the physician used a cook fusion extraction balloon with multiple sizing.A duodenal scope was introduced and placed in the duodenum.Another manufacturer¿s locking device was placed on the scope.Another manufacturer¿s tome and guide wire was also used.A sphincterotomy was performed on the patient and the cook fusion extraction balloon with multiple sizing was introduced into the biliary duct.The balloon was inflated and advanced into the common bile duct.As such, once the balloon was out of the duct, and in the duodenum, it would not deflate.The balloon didn't deflate even when the inflation syringe was removed from the nozzle.The surgeon had to pop the balloon.The surgeon requested another extraction balloon and it worked well and cleared the duct of stones.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the balloon was ruptured but could not confirm the report of failure to deflate based on the condition of the returned device.The balloon was not able to be test for inflation and deflation due to the condition of the returned device.The device was returned with the syringe.During visual examination, it was noted there was a dried yellowish substance on the distal end of the catheter near the balloon and on the balloon.The balloon was broken and ruptured, split down the middle of the balloon.Under magnification, it was noted that no balloon material was missing.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation confirmed the balloon was ruptured but could not confirm the report of failure to deflate based on the condition of the returned device.A definitive cause for the reported observation could not be determined because the condition of the product said to be involved prohibited a complete evaluation, the balloon was ruptured therefore deflation functionality could not be verified.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The information provided indicates the balloon was inflated prior to use and inflated properly.This means the balloon was intact and functioning properly prior to advancement down the endoscope accessory channel.The instructions for use (ifu) states, "once the balloon is endoscopically visualized in the duodenum, turn the stopcock to the open position and deflate the balloon." prior to distribution, all fusion extraction balloon with multiple sizing are subjected to a visual and functional test to ensure device integrity.The functional test includes an air inflation test to ensure proper balloon function.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment, no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description

Brand Name
FUSION EXTRACTION BALLOON WITH MULTIPLE SIZING
Common Device Name
BILIARY CATHETER FOR STONE REMOVAL; ALSO FOR IRRIGATION AND CONTRAST INJECTION
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key22071926
Report Number1037905-2025-00404
Device Sequence Number9338237
Product Code GCA
UDI-Device Identifier00827002315372
UDI-Public(01)00827002315372(17)260123(10)W4907848
Combination Product (Y/N)N
Initial Reporter CountryZA
PMA/510(K) Number
K040129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2026
Device Model NumberG31537
Device Catalogue NumberFS-8.5-12-15-A
Device Lot NumberW4907848
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2025
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC GUIDE WIRE; BOSTON SCIENTIFIC LOCKING DEVICE; BOSTON SCIENTIFIC TOME; OLYMPUS DUODENAL SCOPE
Patient SexFemale